Clomid and Low libido

Discussion in 'Men's Health Forum' started by ansaguy, May 15, 2008.

  1. #1

    ansaguy Junior Member

    Edit: I have searched google and this site and come up with relatively little in the way of previous posts on clomid and libido, so I apologize if this has been discussed to death.

    Hey all, just joined but I've been reading the info on this site for a while now. First, I've never done any steroids or cycles or anything like that, but I do have Low T.

    I'm trying to find more information on Clomid as a treatment for low T to back up my argument to my Dr. I've been on it for about 2 and 1/2 months now and my libido still doesn't seem to be where it should. I've tried androgel which didn't raise my levels at all, then went to testim. Unfortunately the Testim caused my shirt to stick to my skin for several hours.

    I have an appointment with my endocrinoligist next week and he's going to tell me (again) that since I am on the clomid, and my T has gone up from 200 to about 650, everything should be fine. Since it "should" be fine, he won't just prescribe the shot. He said this a month ago too when i called with the same complaint. Now he will see me to find out what else could be wrong.

    So, my hope is to find some papers or studies or something. At the very least maybe some other people can chime in and let me know that I'm not alone in not raising my libido on Clomid. I believe I am on 25 mg eod.
    Last edited: May 15, 2008
  2. #2

    eeso Junior Member

    clomid raises LH and FSH which leads to increased testosterone. However it also interferes with estrogen levels.

    Clomid is used to attempt to 'reboot' your HPTA. ie. it boosts your LH and FSH -> Higher Test, then you're meant to ween off the clomid and hope the pituitary keeps going by itself.

    It's not meant to give you good libido, you might find libido comes up for a while once you come off the clomid though.
  3. #3

    HeadDoc Psychologist; Super Moderator

    some guys feel depressed on this. It is not intended for TRT. If you have been on this for 2 months with no positive reaction, you are "re-booted" enough. So once you are off for a few days do some labs and see what the achieved. If free t is still too low, you need TRT.
  4. #4

    ansaguy Junior Member

    Thanks for the feedback guys. My appointment is this coming wednesday to find out how the Dr. wants to proceed.

    I wasn't even aware that it wasn't meant to be long term. My Dr. told me that clomid was a better long term solution than shots.

    So my Estrogen levels could be out of wack from the Clomid which is keeping my libido in the gutter?

    I guess from here I should go off the Clomid and check my levels shortly thereafter and hope that the T stays up on it's own. This will hopefully bring the libido back up. If the T doesn't go back up then i'm forced to go on shots as it's my last option. Then I'll need an aromatase inhibitor to help keep the Estrogen levels in line is that right?

© 1997–2015 MESO-Rx. All Rights Reserved. Disclaimer.